Did anyone else develop Prickly Heat with their TKR spinal?

Posted by amytro @amytro, Mon, Feb 18 6:22pm

I had a TKR on 2/7 and have subsequently broken out into Prickly Heat. It started as a rash but quickly became more than that. It's all over my stomach, back and lower back into the buttocks. I haven't had my first post-op appt yet so there's no one to ask. Very painful, it "weeps" and spreads and is an unwelcome addition to the pain family. Some said to take Benedryl but I'm worried about Benedryl along with the oxycodone. And one had advice for me?

@amyotrophic. Do you know for sure that it’s prickly heat? You could be having an allergic reaction to a med or something. It sounds like you should be seen by a dr.

REPLY

I would have it looked at. My legs broke our th a bright red rash. I was treated with a special creme I was prescribed. It really cleared it up. It was likely caused by an allergy to something used before or during surgery.

REPLY

Thanks! it was my PT person who looked at it and cited the connection between opioid spinals and prickly heat. I also read about it online (about the correlation, that is). Apparently it happens more to women than men and is more prevalent in winter than any other time. (Check, Check for me). My first post-op check up is in two days from now). I tried Benedryl last night and it helped with the itching but I'm sweating like a piggie all night long and still wake up in a puddle. Anyone else have this problem?

REPLY

I was covered in rashes on my back and the back of my arms in the hospital. I’ve never had anything like this before. We never figured it out. I brought my own sheets from home which seemed to help, but not sure if it was related. I was surprised that no one was alarmed by it.

Liked by amytro

REPLY

@amytro Amy, don't wait for your post-op appointment, call your doctor now. I am sure he, or the nurse assigned to help his patients, can allay your concerns or give you a prescription to help with the rash, or tell you that it is fine to take the Benedryl with the opioids.
JK

REPLY
@contentandwell

@amytro Amy, don't wait for your post-op appointment, call your doctor now. I am sure he, or the nurse assigned to help his patients, can allay your concerns or give you a prescription to help with the rash, or tell you that it is fine to take the Benedryl with the opioids.
JK

Jump to this post

Thank you, JK. I did just what you suggested. The Benedryl has helped and I am being seen tomorrow morning.

REPLY
Please login or register to post a reply.